Journal of the American Academy of Physician Assistants:
doi: 10.1097/01.JAA.0000444731.86174.a1
Post-test

CME POST-TEST

Free Access

All post-tests must be completed and submitted online.

Earn Category I CME Credit by reading both CME articles in this issue, reviewing the post-test, then taking the online test at http://cme.aapa.org. Successful completion is defined as a cumulative score of at least 70% correct. This material has been reviewed and is approved for 1 hour of clinical Category I (Preapproved) CME credit by the AAPA.

ACUTE PULMONARY EMBOLISM

1. Which of the following is not a risk factor of Virchow triad?

a. stasis

b. vessel damage

c. hypercoagulability

d. jaundice

2. A 27-year-old woman presents to the ED after a transatlantic flight complaining of sudden onset of shortness of Her BP is 86/50 mm Hg and a spiral CT of the chest shows a pulmonary artery filling defect in the main pulmonary artery extending into the right and left pulmonary Which clinical finding indicates that this patient has experienced a massive PE?

a. prolonged immobilization

b. shortness of breath

c. systolic BP less than 90 mm Hg

d. embolus location

3. How is a serum D-dimer laboratory test result best applied to the diagnosis and management of PE?

a. as a negative predictor

b. as a positive predictor

c. to predict PE severity

d. to monitor anticoagulation therapy

4. Which diagnostic test should be used with caution or avoided in a patient with renal impairment?

a. chest radiograph

b. spiral CT with IV contrast

c. ventilation-perfusion scan

d. pulmonary angiography

5. Although anticoagulant therapy should be individualized based on the patient's characteristics and comorbidities, what is the initial anticoagulant recommended by the ACCP for treating PE?

a. unfractionated heparin

b. low-molecular-weight heparin

c. aspirin

d. warfarin

6. A 68-year-old man with a history of chronic renal insufficiency is admitted to the hospital with a diagnosis of He is started on initial anticoagulation with IV unfractionated heparin with an 80 unit/kg bolus followed by an infusion at 18 units/kg/Which laboratory test should be ordered to assess for appropriate therapeutic levels of anticoagulation?

a. PT

b. INR

c. factor VIII

d. PTTMANAGING HYPONATREMIA

7. What is the most common cause of hyponatremia in older adults?

a. cirrhosis

b. nephrotic syndrome

c. hypothyroidism

d. SIADH

8. What type of hyponatremia occurs when patients have excess free water relative to serum sodium levels?

a. hypertonic hyponatremia

b. isotonic hyponatremia

c. hypotonic hyponatremia

d. pseudohyponatremia

9. A 68-year-old woman is taking metoprolol, fluoxetine, lorazepam, and Which medication is most likely to cause hyponatremia?

a. lorazepam

b. metoprolol

c. fluoxetine

d. aspirin

10. An 88-year-old woman presents with signs and symptoms of acute She is at an increased risk of permanent neurologic damage, coma, or death if her serum sodium levels fall below what level?

a. 140 mEq/L

b. 135 mEq/L

c. 130 mEq/L

d. 125 mEq/L

11. A 72-year-old man has been seen every 3 months for the past 2 years in the family practice clinic for mildly low serum sodium He denies symptoms of nausea, vomiting, headache, fatigue, mental status changes, weakness, or What is the first-line treatment for asymptomatic patients with chronic hyponatremia?

a. oral salt tablets

b. fluid restriction

c. 3% hypertonic saline

d. loop diuretics

12. A 78-year-old woman presents to the ED with sudden onset of severe headache, vomiting, and confusion and is found to have a severely low serum sodium She was discharged from the same ED 36 hours ago for viral gastroenteritis and her serum sodium was within normal limits at that If her acute hyponatremia is corrected too rapidly, the patient is at risk for what condition?

a. osmotic demyelination syndrome

b. falls

c. osteoporosis

d. gout

© 2014 American Academy of Physician Assistants.

Login

Article Tools

Share